MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35041-HPHNM
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "opened picc kit ready for insertion started passing glide thru peel away sheath and found it was not smooth, it was unable to be used.So removed off wire and kept." another device was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one photo for analysis.Visual analysis revealed slight crimping on the distal tip of the sheath.The customer also returned one peel-away sheath with dilator assembly for analysis.Signs of use were observed on the sheath and dilator.Visual analysis revealed that the distal end of the sheath tip was damaged.No other defects were observed with the dilator.The sheath length from the tabs to the distal tip measured 4", which is within the specification limits of 3 7/8"-4 1/8" per peel-away product drawing.The sheath outer diameter measured 0.0765", which is within the specification limits of 0.0750"-0.0810" per peel-away extrusion product drawing.The sheath inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The peel-away sheath and dilator were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "ensure dilator is in position and locked to hub of sheath".The dilator was removed, reinserted back into the sheath, and locked into the sheath hub.The dilator was able to pass through the sheath tip with little to no resistance.R & d and manufacturing were previously consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm , vessel perforation, bleeding , or component damage".The report of peel-away body damage was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was damaged.Despite the damage, the sheath and the dilator met all relevant functional requirements.Various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user, therefore, the root cause is undetermined.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22496563
Report Number9680794-2025-00614
Device Sequence Number7000907
Product Code LJS
UDI-Device Identifier00801902101051
UDI-Public(01)00801902101051(11)240327(17)260228(10)33F24B0693(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35041-HPHNM
Device Lot Number33F24B0693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown